That is fairly easy to spot to the ledge with it's orange, blue, yellow and green box and the name of the product clearly exhibited in large White lettering.
The capsules themselves comes with 2 night time ones and 6 daytime capsules in a strip. The night time ones are in an alternate colour so that you should not get them confused with the ones that are day time. Day are yellowish /orange and green that is night time /White. I find capsules much more easy to pop I to my bag to take than a hefty bottle. They are not that big so I find them easy to. Immerse with a few water.
I firmly think that when you're I will the more sleep you can get the quicker you'll get back to 100%. The night time capsules I find do easy the aching joints and headache a poor chilly entails and I sleep well when I take them.
This is really where I can actually recommend the product. Many other products I have attempted do help make me feel better but in the expense of making me really tired these yet help lower my temperature and deal with that terrible pain colds give you and typically get me through a day at the office.
Dosage is 2 capsules every 4 hours around a maximum of 3 daytime doses. It is also worthwhile noting they shouldn't be taken by you if you're breast feeding or pregnant or if you have kidney or liver disorder. Right now I can't have them so have to make do with lemon juice and honey in hot water which just isn't the same. When they are taken by me, I find they're within days I usually feel back on track and fast to work.
Overall I'd recommend you have a packet of these as they really do help you get through the day as well as the night time ones allow you to sleep. Regrettably there isn't a product out there yet that helps me start snoring and sleep when my husband has a terrible cold! The product is available in most chemists and costs around GBP4 for 24 capsules.
So I wrote a few reviews mentioning how my vitamins and supplements had helped me to beat the colds and horrid winter symptoms; hmmm jinxed myself there!! After my first rather crazy and 'I don't have a clue what I'm doing' kind of newly qualified nurse shift it seems I have picked up some kind of cold, flu or equivalent. The care home is a fantastic breeding ground for all these bugs being a very warm environment. I don't often take tablets but as I have another long shift plus a 60 hours week to follow I need to be back to health quickly so got these Day & Night Nurse tablets from the local village pharmacy.
The pack of Day and Night nurse cost £4 and is produced by Glaxo Smith Kline. The box is orange, yellow, blue and green being easy to spot on any shelf and has a really big green cross which makes me think of a little first aid kit. The huge nurse letters are implying care and well as a nurse myself I make a bad patient. Apparently the tablets help alleviate a tickly cough, shivers, aches, blocked and runny nose plus headache and pains.
The back of the pack describes this box as the complete 24 hour cold and flu remedy which is exactly what I need. The day time capsules are designed to provide relief from the major symptoms without drowsiness and the night time capsules aid a refreshing nights sleep.
Dosage: for adults and children over 12 take 2 yellow and orange capsules during the day every four hours with water a maximum of three doses.
At night take two green and white capsules to be taken at bedtime with water.
WARNINGS: Do not give to children under the age of 12.
Do not exceed the stated dose.
Seek immediate medical advice in the event of overdose.
Night time capsules may cause drowsiness. Avoid alcohol and operating machinery.
Do not take if you have liver or kidney disease.
Do not take if pregnant or breast feeding.
Do not take with other cold, flu or decongestant medicines.
Inside the box there are three blister strips which are orange, yellow and green. The strips say Morning 2 capsules, lunchtime 2 capsules, afternoon 2 capsules and bedtime only two capsules. This is a great way to have them as it is easy to then work out when to take them. There is a leaflet within the box going into more detail what the capsules do, what to check before taking them, side effects and other important information.
So I took my first two (they are quite big but slide down nicely) and waited a while. After about half an hour my head went a little foggy and remained so throughout taking them and this was the day lot!! I was surprised as these weren't supposed to be drowsy but my days did I feel like I'd had a drink. This was the same with the night tablets, I needed to get up early and felt very groggy and quite 'ill' really so a bit diappointed that they did not live up to expectation. I guess though this sedation does help to not feel the symptoms fully but does interfere a bit with the day!
The combined packs of Day and Night Nurse capsules are designed to last three days: the duration of the average cold. They contain 24 pills, six Night Nurse, the rest Day Nurse.
The pack is bought over the counter from a pharmacist, and as with all medication you should check with the pharmacist or your doctor to make sure there won't be any complications or conflicts with other medication. Due to the paracetamol, you should avoid alcohol while taking these pills.
The packet is cardboard, slightly large to fit in a pocket, but easy enough to fit in a bag. I've found if I am travelling, for example on a business trip, and I get a cold, these mixed capsule packs are ideal. They can be transported and packed easily with no fuss. Inside the packet, the capsules are held in three blister packs of eight capsules each, one blister pack for a day, and the pill compartments are usefully marked morning, afternoon, evening and night. If, like me, a fuzzy head is one of your cold symptoms, this is a useful reminder of whether you've taken one or not.
You are supposed to take the capsules in pairs at regular intervals during the day, and then finish with Night Nurse right before you go to bed. In use, the Day Nurse capsules take effect almost immediately, lessening headaches and easing coughs and within a half an hour or so I'm back to almost normal. Night Nurse are similar, but rather than reducing cold symptoms, they also contain a sedative to help you sleep and are designed to last through the night. Avoid taking Night Nurse during the day, as they will make you very drowsy and probably fall asleep. The NightNurse capsules themselves are green and white instead of orange like Day Nurse to help make sure you don't get confused once they are out of the pack.
Because the pills give you a break from the symptoms of the cold and let you sleep, I've found they do reduce the duration of a cold for me. This might not be typical for everyone, but they certainly reduce the severity of the symptoms. While the packets are not cheap, they do allow you to work through a cold without missing work, and are well worth the cost.
In conclusion, this isn't the cheapest way to treat a cold, but it is one of the most effective, and one I couldn't do without.
Ah British summertime what better time than to review cold and flu remedies. In our household Day and Night Nurse is our preferred remedy.
This is fairly easy to spot on the shelf with it's orange, blue, yellow and green box and the name of the product clearly displayed in large White lettering.
The capsules themselves comes in a strip of 8 with 6 daytime capsules and 2 night time ones. The night time ones are in a different colour so you shouldn't get them confused with the day time ones. Daytime are yellow/orange and night time green/White. I find capsules much easier to pop I to my bag to take with me than a heavy bottle of liquid. They are not too big so I find them easy to. Swallow with some water.
I firmly believe that when you are I'll the more sleep you can get the faster you will get back to 100%. The night time capsules I find do easy the aching joints and headache a bad cold entails and I sleep well when I take them. My husband recently took them but he took his at midnight and felt quite groggy when he got up in the morning so I would recommend taking these in the early evening if you have to get to work the next day so you are rested and not too tired.
Both my husband and I work full time although I am on maternity leave at present and like many others I am sure feel under pressure not to miss any time at work so when we develop a bad cold we need something to deal with the worst of the symptoms but doesn't make us drowsy. This is where I can really recommend this product. Many other products I have tried do help make me feel better but at the expense of making me really tired these however help lower my temperature and deal with that horrible ache colds give you and generally get me through a day at work.
Dosage is 2 capsules every 4 hours up to a maximum of 3 daytime doses. It is also worthwhile noting you shouldn't take them if you have liver or kidney disease or if you are pregnant or breast feeding. At the moment I can't have them so have to make do with lemon juice and honey in hot water which just isn't the same. I find when I do take them they are fast to work and within days I generally feel back to normal.
Overall I would recommend that you have a packet of these in your bathroom cabinet as they really do help you get through the day and the night time ones help you sleep. Unfortunately there isn't a product on the Market yet that helps me sleep when my husband has a bad cold and start snoring! This product is available in most chemists and costs around £4 for 24 capsules.
I have only been using this medicine off and on for about the last 6 months. My medicine of choice was always Beechams All in 1 as I found that worked well when I had the cold and flu, but weather it is that you just get used to certain medicines or that but I found that the All in 1 just didn't seem to do it for me anymore. After speaking with the Chemist in Asda I ended up going for this brand.
You can get this brand in Liquid and Tablet form and I always go for the Liquid. It is probably psychological but I find that Liquids just work that bit better when I have a bad cold.
This comes in a 300ml bottle and it isn't the cheapest brand. I paid £4.29 for each bottle, so nearly £9 to treat your cold is pricy in my view. You can just buy 1 of the bottles - you don't necessarily have to buy both of them, but the Day Nurse is fine for through the day (strangely enough) and the Night Nurse is much the same as the Daytime one but it contains ingredients which should make you a little drowsy therefore helping you to get off to sleep as we know that you can struggle to sleep when you aren't feeling so great.
Just measure out 30ml of this Liquid and gulp it down. I don't think any medicine tastes good but this tastes yuk. It is pretty Syrup-y and tastes pretty sweet too. The aftertaste of this is nasty, but that's just my opinion. I find that I can't just gulp the whole amount down, but can drink this in 2 goes.
You can take this in 4 hour intervals if you need to, so you will only get a couple of days out of this.
Does this work? I do find that this works well for me. Even after just 1 of these capfuls I find that this seems to work on my cold and Flu symptoms and the Night one works well to give me a good rest.
A bit on the expensive side but an effective Medicine for to help rid you of the cold and all it's symptoms.
Me and my husband both had cols over Christmas and they went on a bit. We started off with cheap "own brand" cold and flu relief tablets, then moved on to these Day & Night nurse capsules which I went out and got after remembering how good I found them a couple of years ago when suffering from a cold.
As these are a over the counter (OTC) product, they must be asked for at the pharmacy counter.
You get 24 tablets in the pack - 18 of which are "day" capsules and 6 which are "night" capsules.
The day capsules are a different colour to the night capsules, and all the tablets are marked on the blister packs with the time of day they should be taken - morning, lunchtime, afternoon and bedtime, so that it is easy to ensure you are taking the correct tablets even if you're not feeling very with it!
The capsules contain paracetamol so they must not be taken with any other paracetamol based products. The day capsules also also have a decongestant and cough suppressant, whilst the night capsules have an antihistamine based sedative which allows you to get a good night's sleep.
As there is a combination of drugs in the capsules, they work on the many symptoms of colds and flu - the aches and pains, sore throat, headache, dry cough and blocked nose.
The capsules can be bought separately (day caps and night ones) but for 24 hour relief this pack is the way to go! You can also buy Day Nurse & Night Nurse in liquid form if you prefer.
This pack costs around £5.10, which is more expensive than other brands, but I think it is a superior product to others available and is worth the extra money.
The Day Nurse tablets seem to work fine.. HOWEVER, the night nurse tablets didnt help me sleep.. more like roll about the bed like ewan mcgregor on a cold turkey come down in train spotting! Totally uncool feeling!! and Now i am the thirstiest man alive!! I am taking the day tabs.. come night time.. I am just gonna take paracetamol. These night tabs are whack!!
My immune system seems to be terrible at the minute and it seems once I've got over one cold another one comes on. I had way too many days off work but it is so unmotivating getting up with a sore throat (I despise them), constant runny nose and generally feeling freezing and I just couldn't get to sleep. Not good for these cold November mornings, and no matter how bad my cold was I had to get on with the day. I sent my friend a long to the chemist to ask which remedy would be best to die down cold symptoms as my usual paracetomol just wasn't cutting it. She came back with 'Day and Night Nurse' I was expecting her to come back with some special, nasty tasting drinks but she arrived with simple pills. I was quite skeptical as I thought it'd just be the same as taking paracetamol.
On the box it claims to aid :
Tickly coughs (check)
Shivers, aches & pains (check)
Blocked and runny nose (check)
Sore throat pain (check)
It contains 24 capulses over a 3 day period which are very handily marked per two capulses 'morning, mid-morning afternoon, and night' I was a bit angry they didn't contain more as I am up very bright and early and don't go to bed till very late, so I didn't really feel it would be enough.
Day capsulses main ingredients are : paracetamol, pseudoephedrine, pholcodine
Night capsulses : paracetamol, promethazine, dextromethorphan
You cannot take the night capsulses in the day as they cause drowsiness and possibly dangerous if you're driving.
Consult your doctor to see if day & night nurse is suitable for you.
The next morning I took my first two morning capsulses. I was definitely in no fit state to do anything but the effects of the pills kicked in quite quickly and within an hour I felt tons better, my throat was bareable. It hadn't completely gone but eased down a great deal to the point where it was barely noticable. I felt way more bright and alert and ready for the day and everything had just completely died down. I felt it was much more effective than using paracetamol which would have just killed the pain a tiny bit. After around 4 hours I started feeling quite bad again so took the next lot of pills. I'd got through the day pain free and was able to get on with everyday activities easily which I thought was near impossible. The night capulses helped me sleep a lot better than the night before I even think they helped to prevent the disgusting dried snot and gunk you get the morning after (sorry!). Although it's not proven or anything.
I don't believe the pills helped me get better any quicker as my cold lasted around 4 days which is the average for a cold but they definitely virtually removed all the be dreaded cold symptoms
Although these little pills are very expensive they are definitely worth it for the more extreme cold! If you're only suffering a 'lighter' and more mild symptomed cold then it's probably a lot less expensive to just use good old trusty paracetamol which will probably work. But for my cold I found it a lot more effective using these and think they are worth every single penny! I found the pills provided were enough for me during the day as the effects last a lot longer than paracetamol. The only problem is that if your cold lasts longer than 3 days you could either buy another pack or if the symptoms have died down a sufficient amount then you may be able to downgrade to paracetamol.
I will definitely be purchasing these the next time I get a bad cold as I know they work and believe them to be the most effective pills on the market. These pills are a complete miracle in my eyes, from not being able to get out of bed and generally just feeling groggy soon enough I'd made a miraculous recovery and was ready to run a marathon (Maybe?)
You can buy these little miracle workers from mosts chemists for £5 but currently on offer in boots for £4.30.
They must be aware of all the bugs going around right now.
Having suffered more than usual with colds last year, I decided to finally heed a friend's advice and buy this stuff. Now I almost want to have another cold so I can be smug about it again. This stuff works. Really well.
I'm talking about the combined Day and Night Nurse in capsule form, not the Day Nurse (liquid or capsules) or the Night Nurse (again, comes in either form).
The capsules come in three blister packs, one for each day, each pack contains 8 capsules (4 doses) and these are handily marked Morning, Lunchtime, Afternoon and Nighttime. The orange and white Day capsules contain paracetamol (to reduce temperature and fever), pseudoephedrine (decongestant) and pholcodine (cough suppressant).
The green and white Night nurse capsules also contain three active ingredients, paracetamol, promethazine (sedating antihistamine) and dextromethorphan (cough suppressant).
The 24 capsules only cover three days, but the three times I've used a full pack, I've felt so much better after three days that I haven't had to buy another pack.
They are, however, like all the best things in life, expensive. £4.38 from Boots the Chemist at the last time of looking. You also have to buy them over the counter (although no prescription is required).
I have previously tried Lemsip (drinks and varying strengths of capsules) and Beechams Cold and Flu remedies, as well as generic brand ones, and have found Day and Night Nurse to be the best remedy by far. I checked the pack, expecting to find the tablets contained vitamins, I felt so much better so quickly (they don't). As someone who teaches, I need to be able to stand up and talk without coughing or sniffing, and this product certainly did the job.
Normally I reach for liquid night nurse when full of cold and unable to sleep but my husband bought these last week for me and in desperate need of sleep I gave them a try.
Made by beechams a pack of 24 consists of 18 day time capsules (yellow and orange colour) and 6 night time capsules (green and white colour)
The box is exactly as shown here - extremely colourful with pictures of the two capsules and a large green medical cross with the words 24 hour care inside it. My husband paid 4.99 for the pack so this is quite pricey as if you took the maximum dosage allowed it would last only 3 days.
Each day time capsule contains the following active ingredients :-
500mg of paracetamol, 30mg of pseudoephedrine hydrochloride and 5mg of pholcodine
Each night time capsule contains the following active ingredients :-
500mg of paracetamol, 10mg of promethazine hydrochloride and 7.5mg of dextromethorphan hydrobromide.
The aim of these tablets is to relieve the typical symptoms of colds and flu such as headaches, sore throat, aches and pains, runny or stuffed nose and annoying cough.
Both the day and night capsules are designed to take the edge of the aches and pains with an analgesic and help relieve tickly coughs with a supressent.
The difference between the two :-
Daytime capsules contain a decongestant to help you breath easier and are a non drowsy formula. 2 capsules can be taken 3 times a day at least 4 hours apart.
Night-time capsules contain antihistamine to help dry the nose up and aid breathing, they also aid restful sleep. 2 capsules at night only.
Dont take any other cold/flu remedy with this as it is a complete treatment and if unsure speak to the pharmacist or your GP first.
So does it work!!!!!!!!!!!!!!!!!
Actually in my opinion these work fairly well. My throat did recieve a slight rest from hot throbbing pain for a couple of hours at a time and it did help with the headache etc. I didnt feel like conquering the world and partying like the adverts for many of these remedies suggest but I was able to get up and do a few things and not feel totally miserable.
I did sleep well - the only problem was a slight feeling of being hungover in the morning but I didn't care because it was nice to have had some sleep!
If you can justify the expense these don't work miracles but they do make the symptoms easier to cope with.
I have been ill all week, full of cold along with awful chest and ear infection - not nice i can tell you !
I hadnt slept well for 3 nights with continuous coughing and blocked nose so i went to asda and spotted night nurse capsuals and thought id give them a go as it was the night time i was really struggling with.
So last night i took my antibiotics along with 2 night nurse pills and hoped for the best, got in to bed and coughed a little but next thing i knew it was 7.30 this morning and my children were asking for breakfast. I couldnt belive i hadnt woken up coughing and virtually loosing a lung like i had done for the past few nights and i felt so much better for it !
This can be taken along with antibiotics but it contains paracetamol so only take night nurse if you have had less than 4 doses on paracetamol in 24 hrs
It cost me around £3.50 and i can tell you its £3.50 worth spending if you are in need of some sleep and have a horrible cold,tickly cough, aches & pains, sore throat, shivvers, headachs and all the rest of these winter bugs going around !
I have never been as ill as I have this year - from sickness to sore eyes and jaw (apparently stress related!) I've had it all It seems - but I have managed to avoid any colds...until now!
I woke up Sunday morning and felt like I was swallowing razor blades, so painful that I could hardly eat anything. Now that IS bad, if I can't eat anything! By Sunday night I could hardly sleep, my nose was blocked and I couldn't even sip water. Desperately wanting my mum to look after me I had a very sleepless night. Strepsil type sweets did not work, and so the next morning I headed to boots to see what could alleviate my pain....
***The pain reliever.....***
I picked up a packet of Day & Night Nurse - I've never used it before but I had heard lots about it and thought it was worth giving it a go. The (very colourful!) box stated that it was Day & Night nurse for colds and flu - suitable for :
Shivers, aches and pains
Blocked and runny noses
Sore throat pain
The day capsules, apparently, are non-drowsy and the night time capsules aids restful sleep. I won't go into all that it contains - it wouldn't be very interesting reading im sure - other than it contains paracetamol. There are 24 capsules in the packet and it cost just under a fiver, so I thought it was perfect - it would get me through my first day back on my old programme without me nodding off any more than usual and hopefully I'd have a better nights sleep that night too!
There are 3 packs with the capsules in them. You are to take 2 capsules with a drink of water every four hours, a maximum of four doses throughout the day if needed. Each packet is clearly labelled "morning 2 capsules", "lunchtime 2 capsules", "afternoon 2 capsules" They all have DAY written on the perforated bit where you take the tablet out, and if you are still not sure you are taking the right tablet, you can check on the tablet itself which also says day! At the bottom of the pack there are two more tablets stating bedtime only 2 capsules (and you have guessed it, "NIGHT" written on the pill also) They are also colour coded; yellow/orange for day and green/white for night. So, easypeasy clearly laid out.
***Did they work?***
I should point out firstly that when I asked for these at the counter at Boots (these are over the counter tablets and are only on the shop floor for display) she asked me if I was taking any medication, which I'm not.
My throat was so sore by yesterday morning before I bought these that I couldn't face breakfast at all, managed to swallow half a cup of tea at work, and then I took the first set of pills. I have to say, within half an hour the pain in my throat had subsided considerably and I was wondering at the marvels of Day Nurse!
By 2.30pm the tablets started to wear off so I took the lunchtime pills. I STILL had not eaten anything - I couldn't face swallowing any food at all and I put this down to the sore throat - so I had both sets of these on an empty stomach so far.
Half an hour after taking my lunchtime tablets, my sore throat had abated but my stomach was feeling decidedly dodgy! I sipped water but still couldn't face eating anything - I felt too sick to - and eventually, I brought the tablets and lots of water back up (sorry!) I immediately went home sick from work and tried to sleep off the sickness I felt.
As a result, I did not take the afternoon dosage, but I woke up at 8pm and felt much better last night. I was awake for a couple of hours, eating a bit of toast and then taking the night time capsules just before 11pm. I slept right through, and although I still have a sore throat and a horrible runny nose and cough, I'm feeling much better!
I suppose in conclusion to this review, I'd just like to point out that the tablets do have very clear instructions on the pack on how to take them. After checking the leaflet included with the box it does actually state that " Most people taking Day & Night Nurse capsules find they cause no problems. However, they may cause nausea, vomiting and diarrhoea or constipation, stomach pain, headache, ringing ears , irritability, nightmares, loss of appetite...." seriously this list goes on and on and might have really put me off I had read it before taking!
So it appears that I am one of the few that these tablets are not suitable for, but that doesn't mean that others won't find them beneficial!
As a result, the day time ones I probably wouldn't use again. I know they sell these day and night nurse packets separately, so I'd choose to get the night nurse ones in future. They were miracle workers! I slept all through the night with no problems and woke up fresh this morning. I'd recommend getting these if you need a very quick relief from your symptoms - they are very quick in relieving pain - but if you are on any other medication or are unable to swallow food etc then I'd say maybe think twice, these tablets are quite strong and you may have some side effects like mine!
Just as summer starts to show some hope of starting, I get a cold. I never get colds in the winter but oh no, when summer is here...!!
Anyway, after a day of suffering I decided I couldn't go on any longer and resorted to 'splashing out' on these, they are quite expensive, but decided it would be worth it if it meant I could smell again!
After taking the daytime ones I honestly couldn't tell much difference, my headache had been relieved slightly, but nothing more. I took the night time tablets with the hope they would knock me out at 9pm, they didn't. I was up for another 2 hours before I finally fell off to sleep (thinking i'd wasted my money).
But, when I woke up, I was amazed I felt 'normal'! I almost forgot that i'd even had a cold the day before.
Comparing the ingredients in these tablets to other similar but cheaper remedies, there really wasn't a difference that I could see. The only thing that I think works for these tablets is that the night tablets are drowsy thus suposedly make you fall asleep, and we all know that sleeping usually gets rid of the worst of a cold.
A cheaper solution to these tablets would be to buy normal paracetamol for the daytime and drowsy paracetamol for the night - problem solved for 1/4 of the price!
This pack of tablets costs around £4 and is available in all major chemists.
I think these are quite expensive, but they did (or seemed to) get rid of my cold in 24 hours! I'll report back next time I have a cold!
Ive found this blog whilst researching the side affects of taking night nurse because I took it last night and feel absolutely dreadful today! I have been suffering from a bad cold and sleepless nights due to coughing since Monday (now Thurs) I was really suffering yesterday and bought this (capsule form - took 2 as suggested) in the hope that I could get through the night without waking but I woke up anyway feeling really weird and light headed. I fell back asleep but its now 1pm and i feel like I drank 6 pints of stella last night. Im so thirsty!
Fortunately, I haven't been unwell for a while, but I am a big fan of this product, and always ensure I have some at the back of my medication drawer. Night nurse is a fantastic medication to take if you are unfortunate enough to be hit by the lurgies.
WHAT IS IT FOR?
I personally only use it when I have a bad cold (also known as a flu-like illness, or man-flu to most women!) The box claims that it is useful for the relief of tickly cough, shivers, aches and pains, runny nose, sore throat pain and headache. It probably works for all of the above other than the cough as there isn't much evidence for medications helping with cough.
HOW DOES IT WORK?
It delivers a three-pronged attack against your symptoms, each delivered by one of the three 'active ingredients' (i.e. the ingredients in the pill which affect the body).
The old favourite, Paracetamol gets rid of all the aches and pains, high temperatures and that heavy feeling you get in your head when you have a bad cold. The dose in Night Nurse is the same as taking two of the usual Paracetamol tablets.
This is essentially a sedating antihistamine. It is included to make you feel drowsy and therefore promote a good nights sleep. I feel that the worst problem with having a flu like illness is that it is often hard to get to sleep, and I am sure that lack of sleep makes the whole situation a heck of a lot worse!
This is a cough suppressant. This is supposed to raise the body's threshold before you cough. I am not 100% convinced this works, but I like the idea anyway. I think they have opted for this instead of codeine linctus (the usual old wives cough remedy), as codeine is addictive (and doesn't work either)
Night nurse also contains a host of inactive ingredients. These are constituents which hold the pill together, form the coating etc.. They are not actual medications. These are; lactose, dimethicone, colloidal anhydrous silica, gelatin and colours erythrosine (E127), patent blue V (E131), quinoline yellow (E104) and titanium dioxide (El71). No, doesn't mean much to me either!
HOW MUCH AND WHEN SHOULD I TAKE THEM?
This review is for the tablets, but you can also get the same medication in a suspension form. A pack has 10 tablets, and you should take 2 tablets at a time. I would only advise taking them at night to avoid daytime drowsiness.
WHERE CAN I BUY IT?
Night nurse is only available at chemists, and is sold as an 'over the counter' drug. This means you do not need a prescription, but you need to ask a pharmacist for it. They will ask some screening questions before handing it to you (namely - are you taking other products with Paracetamol in them?)
Night nurse isn't that cheap compared to Ibuprofen or Paracetamol. It costs about £3.30 at your average pharmacy.
WHAT ARE THE SIDE EFFECTS?
If you read the patient information leaflet you will be greeted with a host of side effects, and it will probably scare the life out of you. They have to include every possible side effect reported to cover themselves, and most have only been experienced by one or two people. So I would ignore most of them! The only likely side effect is that you may still feel a tad drowsy the next day, and they therefore advise caution with driving and using large machinary (and I guess small machines like chain-saws too!)
Some people complain of nightmares with it.
You also shouldn't take it with Paracetamol at the same time as it also contains Paracetamol, and therefore you would be overdosing! However, you can safely take Paracetamol four or more hours earlier, so long as you do not exceed 4 grams in 24 hours.
I hope you do not need to use this stuff, but if you do get ill, its the best way to ensure a good night's sleep and quicker recovery! If you have problems getting to sleep because you feel ill, this will totally sort you out, and it also contains a decent dose of Paracetamol to get rid of the fevers and other flu symptoms.
During the day, I feel that simple Paracetamol is enough (and I'm not sure why you should be conned into parting with more cash on products like 'Day Nurse'.)
Obviously, it is always better to avoid medications, and homeopathy is always worth a go, but if all else fails, its better to take this than feel totally awful!
FOR MORE INFORMATION YOU COULD CONTACT:
GlaxoSmithKline Consumer Healthcare
Brentford, TW8 9GS, U.K.
Tel: 020 8047 5000
Get better soon!
Dan. (NB I have also posted this review on Ciao as dan_ep - it is my review!)